Jianqiang Cheng

Assistant Professor
External Website: 


  • PhD, Computer Science, University of Paris-Sud, France, 2013 
  • BS, Applied Mathematics, Shanghai University, China, 2007

Research & Teaching Interests

  • Stochastic programming
  • Robust optimization
  • Distributionally robust optimization
  • Semidefinite and copositive optimization
  • Network design and energy management

Select Publications

  • C. Gicquel and J. Cheng. A joint chance-constrained programming approach for the single-item capacitated lot-sizing problem with stochastic demand. Annals of Operations Research (2017): 1-33.
  • I. Bomze, J. Cheng, P. Dickinson and A. Lisser. A fresh CP look at mixed-binary QPs: New formulations and relaxations. Mathematical Programming 166(1-2) (2017), pp. 159-184
  • J. Cheng, J. Leung and A. Lisser. Reformulation on distributionally robust shortest path problem with uncertain delays. Computers & Operations Research 74 (2016), pp. 196-204. 
  • J. Cheng, J. Leung and A. Lisser. Random-payoff two-person zero-sum game with joint chance constraints. European Journal of Operational Research, 252(1) (2016), pp. 213-219. 
  • J. Cheng, A. Lisser. Maximum probability shortest path problem. Discrete Applied Mathematics, 192 (2015), pp. 40-48. 
  • J. Cheng, M. Houda and A. Lisser. A Completely Positive Approximation to Chance Constrained 0-1 Quadratic Programs. Optimization Letter, 9(7) (2015), pp. 1283-1295. 
  • C. Xu, J. Cheng and A. Lisser. A Sampling Method to Chance-Constrained Semidefinite Optimization. ICORES 2015, pp. 75-81. 
  • J. Cheng, E.Delage, A. Lisser. Distributionally robust stochastic knapsack problem. SIAM Journal on Optimization, 24(3) (2014), pp. 1485-1506. 
  • J. Cheng and A. Lisser. A completely positive representation of 0-1 Linear Programs with Joint Probabilistic Constraints. Operations Research Letters, 41(6) (2013), pp. 587-601. 
  • J. Cheng and A. Lisser. A second-order cone programming approach for linear programs with joint probabilistic constraints. Operations Research Letters, 40(5) (2012), pp. 325-328. 
  • J. Cheng, S. Kosuch and A. Lisser. Stochastic Shortest Path Problem with Uncertain Delays. ICORES 2012, pp. 256-26 ("Best student paper award" of ICORES 2012 conference).

University of Arizona College of Engineering